Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 47, NWS Pueblo, CO

November 27, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 27, 2010, 3:55 AM MST for 5 counties in Colorado. It took effect at Nov 27, 2010, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 3:55 AM MST (10:55 UTC)
In effect from
Nov 27, 2010, 11:00 AM MST
Expired
Nov 27, 2010, 5:42 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2706 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WWUS85 KPUB 271055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MST SAT NOV 27 2010


...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 
233...234...235...236 AND 237...WHICH INCLUDES EASTERN LAS
ANIMAS...KIOWA...PROWERS...BENT...AND BACA COUNTIES...FROM 11 AM
UNTIL 6 PM TODAY...FOR GUSTY WINDS...LOW
HUMIDITY VALUES...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES
228 THROUGH 237...WHICH INCLUDES...PUEBLO...CROWLEY...OTERO...
EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT....PROWERS...AND
BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR GUSTY WINDS...LOW
HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
PARTS OF THE SOUTHEAST PLAINS FOR TODAY. SOUTH TO SOUTHWEST WINDS
OF 20 TO 30 MPH COMBINED WITH HUMIDITY VALUES BELOW 15
PERCENT...AND THE PERSISTENT DRY FUELS...WILL LEAD TO THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS
AFTERNOON. ERRATIC FIRE BEHAVIOR WILL BE POSSIBLE WITH FIRE STARTS.

IN ADDITION...THE NATIONAL WEATHER SERVICE HAS ISSUED A FIRE WEATHER
WATCH FOR MOST OF THE SOUTHEAST PLAINS FOR SUNDAY AFTERNOON.
ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA ON SUNDAY CAUSING
WINDS TO INCREASE ACROSS SOUTHEAST COLORADO. COMBINED WITH
HUMIDITY VALUES BELOW 15 PERCENT...AND THE PERSISTENT DRY
FUELS...THIS WILL LEAD TO THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP SUNDAY AFTERNOON. ERRATIC FIRE BEHAVIOR WILL
BE POSSIBLE WITH FIRE STARTS.

COZ233>237-280300-
/O.NEW.KPUB.FW.W.0047.101127T1800Z-101128T0100Z/
/O.CON.KPUB.FW.A.0031.101128T1700Z-101129T0000Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
355 AM MST SAT NOV 27 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 233...234...235...236 AND 237...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 233...234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR TODAY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY
FROM 10 AM UNTIL 5 PM.

* AFFECTED AREA...FOR TODAY...FIRE WEATHER ZONES  233...234...235...236
  AND 237.

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED
  TODAY. SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED ON SUNDAY.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ228>232-280300-
/O.CON.KPUB.FW.A.0031.101128T1700Z-101129T0000Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-
355 AM MST SAT NOV 27 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 228...229...230...231 AND 232...

* AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231 AND 
  232. 

* WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH 
  AT TIMES. 

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HODANISH
2 follow-up statements
359 
WWUS85 KPUB 272206
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MST SAT NOV 27 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 233...
234...235...236 AND 237...WHICH INCLUDES EASTERN LAS ANIMAS...
KIOWA...PROWERS...BENT...AND BACA COUNTIES...UNTIL 6 PM
TODAY...FOR GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

...ANOTHER RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES
227 THROUGH 237...WHICH INCLUDES...PUEBLO...SOUTHERN EL PASO...CROWLEY
...OTERO...EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT....PROWERS
...AND BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR GUSTY
WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING
FOR PARTS OF SOUTHEAST COLORADO THIS AFTERNOON...AND HAS ISSUED
ANOTHER RED FLAG WARNING FOR MOST OF THE SOUTHEAST PLAINS ON SUNDAY.
GUSTY SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40
MPH...COMBINED WITH HUMIDITY VALUES BELOW 15 PERCENT WILL CONTINUE
THROUGH THE LATE AFTERNOON HOURS ACROSS THE FAR SOUTHEAST COUNTIES.
WINDS WILL DECREASE THROUGH THE EVENING...THOUGH RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED TO REMAIN POOR. A STRONG WEATHER SYSTEM
WILL SPREAD GUSTY WINDS AND LOW HUMIDITY VALUES ACROSS ALMOST ALL
OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON...RESULTING IN A RETURN
OF CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR AND
EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE
STARTS ACROSS SOUTHEAST COLORADO.


COZ233>237-281415-
/O.UPG.KPUB.FW.A.0031.101128T1700Z-101129T0000Z/
/O.NEW.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
/O.CON.KPUB.FW.W.0047.000000T0000Z-101128T0100Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
306 PM MST SAT NOV 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 233...
234...235...236 AND 237...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 233...234...
235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237. 

* WIND...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED
  THROUGH THIS AFTERNOON. WINDS WILL DECREASE OVERNIGHT BUT WILL
  INCREASE AGAIN FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP
  TO 40 MPH ON SUNDAY.

* HUMIDITY...8 TO 14 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED THIS AFTERNOON AND AGAIN
  SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ228>232-281415-
/O.UPG.KPUB.FW.A.0031.101128T1700Z-101129T0000Z/
/O.NEW.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-
306 PM MST SAT NOV 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 228...229...
230...231 AND 232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONES 228...229...230...231 AND 
  232. 

* WIND...WINDS WILL INCREASE FROM THE SOUTHWEST AT 20 TO 30 MPH
  WITH GUSTS UP TO 40 MPH AT TIMES SUNDAY AFTERNOON.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ227-281415-
/O.NEW.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-
306 PM MST SAT NOV 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. 


* AFFECTED AREA...FIRE WEATHER ZONE 227.

* WIND...WINDS WILL INCREASE FROM THE SOUTHWEST AT 15 TO 30 MPH
  WITH GUSTS UP TO 40 MPH AT TIMES SUNDAY AFTERNOON.

* HUMIDITY..12 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
953 
WWUS85 KPUB 280042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MST SAT NOV 27 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 227
THROUGH 237...WHICH INCLUDES...PUEBLO...SOUTHERN EL PASO...
CROWLEY...OTERO...EASTERN HUERFANO...LAS ANIMAS...KIOWA...BENT...
PROWERS...AND BACA COUNTIES...FROM 10 AM TO 5 PM SUNDAY...FOR
GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR MOST OF THE SOUTHEAST PLAINS ON SUNDAY. A STRONG
WEATHER SYSTEM WILL SPREAD GUSTY WINDS AND LOW HUMIDITY VALUES
ACROSS ALMOST ALL OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON...RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR AND
EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS
ACROSS SOUTHEAST COLORADO.

COZ233>237-281645-
/O.CAN.KPUB.FW.W.0047.000000T0000Z-101128T0100Z/
/O.CON.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
542 PM MST SAT NOV 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
233...234...235...236 AND 237...
...RED FLAG WARNING IS CANCELLED FOR TODAY FOR FIRE WEATHER ZONES
233...234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING FOR TODAY FOR KIOWA...BENT...PROWERS...EASTERN LAS ANIMAS AND
BACA COUNTIES. HOWEVER A RED FLAG WARNING IS STILL IN EFFECT FOR
SUNDAY FROM 10 AM UNTIL 5 PM. 

* AFFECTED AREA...FIRE WEATHER ZONES 233...234...235...236 AND 
  237. 

* WIND...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
  EXPECTED ON SUNDAY.

* HUMIDITY...8 TO 14 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ227>232-281645-
/O.CON.KPUB.FW.W.0048.101128T1700Z-101129T0000Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
542 PM MST SAT NOV 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
227...228...229...230...231 AND 232...

* AFFECTED AREA...FIRE WEATHER ZONES 227...228...229...230...
  231 AND 232. 

* WIND...INCREASING FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP
  TO 40 MPH AT TIMES SUNDAY AFTERNOON.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND 
  RAPID RATES OF FIRE SPREAD CAN BE EXPECTED SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 27, 3:44 AM MST, 11 minutes earlier.

Area forecast discussion, Nov 27, 3:44 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
344 AM MST SAT NOV 27 2010

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CONCERN IS FIRE WX FOR THIS AFTERNOON AND RATHER STRONG WINDS
ALONG SOME OF THE MTN TOPS LATER TONIGHT.

CURRENTLY...

SKIES CLEAR ACROSS THE CWA. A LARGE AMOUNT OF HIGH CLOUDINESS WAS
NOTED JUST TO THE NORTH AND NORTHWEST OF THE STATE ASSOCIATED WITH
THE NEXT TROUGH THAT WILL AFFECT OUR WX BEYOND THE SHORT TERM FCST
PERIOD.

TODAY...

OVERALL IT IS GOING TO BE SUNNY AND RATHER PLEASANT ACROSS THE FCST
AREA TODAY. HOWEVER...OVER THE EASTERN PLAINS GENERALLY E OF
KLHX...SOUTHERLY WINDS OF 20 TO 30 MPH...COMBINED WITH RH VALUES
BELOW 15% AND ONGOING DROUGHT CONDITIONS WILL ALLOW FOR EXTREME GRASS
FIRE BEHAVIOR IF A FIRE WERE TO START. LIKEWISE...HAVE ISSUED A
RED FLAG WARNING FOR PARTS OF THE PLAINS THIS AFTERNOON.

TONIGHT...

SIMULATIONS SHOWING RATHER STRONG GUSTY WINDS OVER THE SAN
JUANS...WETS AND SOUTHERN SANGRE DE CRISTO MTNS TONIGHT. WIND GUSTS
OF 50 KNOTS OR SO WILL BE POSSIBLE IN THE ABOVE MENTIONED LOCATIONS.
SOME OF THESE WINDS WILL MAKE IT DOWNSLOPE BUT DO NOT EXPECT THE
STRONGER GUSTS TO STRAY TOO FAR FROM THE MTNS. TEMPS TONIGHT ARE
EXPECTED TO BE ABOUT 4 TO 8F WARMER THAN THIS MORNINGS LOW TEMPS.

EXPECT HIGH CLOUDS TO BEGIN TO INCREASE TOWARDS SUNRISE OVER THE
CONTDVD IN ADVANCE OF THE NEXT WX SYSTEM MOVG TOWARDS THE REGION.
\/HODANISH

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

...FIRE WEATHER CONCERNS SUNDAY...
...MOUNTAIN SNOWS SUNDAY AND MONDAY...

TROUGH CURRENTLY MOVING INTO THE PACNW WILL MOVE INTO WRN CO
SUN MORNING...WITH SNOW DEVELOPING ALONG THE CONTDVD BY MID
DAY. SHOULD SEE FAIRLY CONSISTENT SNOW OVR THE CENTRAL MOUNTAINS
THROUGH SUN NIGHT...WITH SEVERAL INCHES OF SNOW LIKELY BY MON
MORNING. HAVE ISSUED ADVISORIES FOR THE HYR ELEVATION ZONES FOR
TOTAL SNOWFALL IN THE 4-8 INCH RANGE BY MONDAY...ALTHOUGH A FEW
SPOTS COULD SEE A COUPLE INCHES MORE. SAN JUANS WILL SEE THE
HEAVIEST SNOW SUN EVE...THEN WILL LIKELY SEE A RAPID DECREASE
IN SNOWFALL AS WINDS SHIFT QUICKLY TO THE NW ON MON. SO...WILL
END THE ADVISORY FOR THE SW MOUNTAINS MON MORN...WHILE PERSISTENT
SHSN WILL LIKELY CONTINUE OVR THE NRN RANGES THRU MON AND POSSIBLY
INTO MON NIGHT.

OVR THE PLAINS...THE LEE TROUGH WILL DEEPEN SUN AFTERNOON IN ADVANCE
OF THE TROUGH...AND BREEZY CONDITIONS WILL BE LIKELY OVR THE PLAINS
WITH DOWNSLOPE WINDS. WILL LIKELY SEE RED FLAG CONDITIONS MET FOR
AT LEAST A COUPLE OF HOURS SUN AFTERNOON...ALTHOUGH BY 00Z COOLER
AIR WILL BEGIN TO MOVE IN AND RH VALUES SHOULD RISE FAIRLY QUICKLY
SUN EVE. IN COORD WITH ADJACENT WFOS...WILL KEEP THE FIRE WX WATCH
GOING FOR NOW.

ON MON...AS THE COLD FRONT CONTINUES TO PUSH SWD INTO NM...IT
WILL BE A COLD AND UNSETTLED DAY ACROSS THE ERN PLAINS. NRLY WINDS
AND LACK OF SIGNIFICANT MOISTURE DO NOT BODE WELL FOR RELIEVING
THE SNOW DROUGHT OVR THE PLAINS...BUT A SLIGHT NERLY COMPONENT IN
THE AFTERNOON SHOULD RESULT IN SOME PERSISTENT SHSN ACTIVITY OVR
THE ERN SLOPES OF THE SANGRES AND WETS...AND SNOW AMTS COULD GET
CLOSE TO ADVISORY LEVELS BY MON NIGHT. RATON MESA AND TRINIDAD-
WALSENBURG COULD SEE SEVERAL INCHES OF SNOW. SOME LIGHT ACCUMS
ALSO POSSIBLE FOR THE PIKES PEAK REGION. CANNOT RULE OUT SOME
ACCUMS OVR THE PLAINS...BUT NOT EXPECTING WIDESPREAD SNOWFALL THERE.
WITH H7 TEMPS FALLING TO NEAR MINUS 14 DEG C...NOT LIKELY TO MAKE
IT OUT OF THE 30S OVR THE PLAINS ON MON.

FOR THE REST OF THE FORECAST PERIOD...THE DROUGHT CONTINUES OVR
THE PLAINS WITH DRY ZONAL TO NW FLOW PERSISTING OVR THE CENTRAL
ROCKIES. A COUPLE OF WEAK DISTURBANCES WILL MOVE THROUGH...ONE ON
WED AND ANOTHER ON FRI...WHICH WILL ENHANCE SNOWFALL POTENTIAL OVR
THE CENTRAL MTNS...AND POSSIBLY BRING A FEW SHOWERS TO THE ERN
RANGES...BUT OTHERWISE IT CONTINUES TO LOOK DRY...WITH SEASONAL
OR SLIGHTLY ABOVE AVERAGE TEMPS. ROSE

&&

.AVIATION...

VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED FOR THE NEXT 24H AT THE
THREE TAF SITES KCOS...KPUB...AND KALS. NO SIGNIFICANT WX IS
ANTICIPATED OVER THE REMAINDER OF THE FCST AREA.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COZ228>237.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR COZ233>237.

WINTER WEATHER ADVISORY FROM 11 AM SUNDAY TO 5 PM MST MONDAY FOR
COZ058-060.

WINTER WEATHER ADVISORY FROM 11 AM SUNDAY TO 5 AM MST MONDAY FOR
COZ066-068.

&&

34/44
Hazardous weather outlook, Nov 26, 9:13 PM MST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
913 PM MST FRI NOV 26 2010

COZ058>089-093>099-280415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
913 PM MST FRI NOV 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROM LATE SUNDAY MORNING INTO SUNDAY AFTERNOON...METEOROLOGICAL
CONDITIONS WHICH COULD SUPPORT EXTREME FIRE BEHAVIOR HAVE THE
POTENTIAL TO DEVELOP OVER THE SOUTHEASTERN COLORADO PLAINS. THE
COMBINATION OF SOUTHWESTERLY WINDS OF 20 TO 30 MPH...DRY
GRASSES...LOW RELATIVE HUMIDITY VALUES...AND DEVELOPING DROUGHT
CONDITIONS ON THE PLAINS WILL ALLOW FOR EXTREME FIRE BEHAVIOR IF A
FIRE WERE TO START.

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE REGION
SUNDAY AFTERNOON AND LAST INTO MONDAY. THIS WEATHER SYSTEM WILL
ONCE AGAIN BRING SNOW TO THE MOUNTAINS ALONG THE CONTINENTAL
DIVIDE...ESPECIALLY THE CENTRAL MOUNTAINS. RECENT COMPUTER
SIMULATIONS WERE ALSO INDICATING THAT THIS SYSTEM HAS THE
POTENTIAL TO BRING SOME ACCUMULATING SNOWS TO THE EAST FACING
SLOPES OF THE SOUTHERN MOUNTAINS...ESPECIALLY DOWN ALONG THE
COLORADO AND NEW MEXICO BORDER FROM MONDAY INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:02 AM MSTWinter Weather AdvisoryPUBChaffee, Conejos, El Paso, Fremont, Lake, Mineral and 3 more59 hr
Nov 27, 3:06 PM MSTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more28 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.